Alert archive / Illinois / Flash Flood Warnings in 2010
Flash Flood Warning 8, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at May 26, 2010, 8:26 PM CDT for Jo Daviess County, Stephenson County, Illinois. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2010, 8:26 PM CDT (01:26 UTC)
- Expired
- May 27, 2010, 2:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jo Daviess County, IL, Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 111 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:40 PM CDT | FLASH FLOOD | Lena, IL | EMERGENCY MANAGER REPORTS HEAVIEST RAIN APPEARS TO BE IN THE LENA AREA AND NORTHWARD. AREA DITCHES ARE OVER FLOWING WITH STREETS RUNNING FULL AND UNABLE TO DRAIN FAST ENOUGHT TO KEEP UP WITH THE HEAVY RAINFALL. HEAVY RAIN CONTINUES AT THIS TIME. |
| May 26, 9:05 PM CDT | FLASH FLOOD | 5 W Lena, IL | INTERSECTION OF WEST GERBICK ROAD AND NORTH COUNTY DIVIDE ROAD IS UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
764 WGUS53 KDVN 270126 FFWDVN ILC085-177-270730- /O.NEW.KDVN.FF.W.0008.100527T0126Z-100527T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 826 PM CDT WED MAY 26 2010 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN JO DAVIESS COUNTY IN NORTHWEST ILLINOIS... NORTHERN STEPHENSON COUNTY IN NORTHWEST ILLINOIS... * UNTIL 230 AM CDT THURSDAY * AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THIS WILL IMPACT THE LENA AREA...AND LAKE LEAQUANA STATE PARK. LAT...LON 4250 8994 4250 8951 4230 8956 4229 8995 $$
1 follow-up statement
437 WGUS73 KDVN 270214 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 914 PM CDT WED MAY 26 2010 ILC085-177-270730- /O.CON.KDVN.FF.W.0008.000000T0000Z-100527T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JO DAVIESS IL-STEPHENSON IL- 914 PM CDT WED MAY 26 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR NORTHERN STEPHENSON AND NORTHEASTERN JO DAVIESS COUNTIES... AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL WADDAMS GROVE...AND LENA. THIS WARNING ALSO INCLUDED LAKE LEAQUANA STATE PARK...WHICH IS AFFECTED BY RUN OFF ON WADDAMS CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS LIKELY ON WADDAMS CREEK AND THE APPLE RIVER. IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA... MOVE IMMEDIATELY TO HIGHER GROUND. && LAT...LON 4250 8994 4250 8951 4230 8956 4229 8995 $$ ERVIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:15 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, May 26, 3:15 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 315 PM CDT WED MAY 26 2010 .SYNOPSIS... LATEST SFC ANALYSIS WAS INDICATING RIDGE AND DRIER/40S-L50S DPT POOL PERCHED JUST UPSTREAM ACRS THE EASTERN DAKOTAS AND MN...WHILE WEAK AND DIFFUSE BOUNDARY WAS SHUNTS ALONG AND JUST EAST OF THE DVN CWA. SOME POST-BOUNDARY LAG IN SFC DPT DROP-OFF AS BULK OF THE CWA STILL BATHED IN MID TO UPPER 60 VALUES. W/V LOOP WAS INDICATING UPSTREAM VORT/MCV WAS CURRENTLY ROLLING ACRS THE IA/NE BORDER AND DOWN TO THE IA/NE/KS/MO QUAD-STATE REGION. BEST SFC PRESSURE FALLS WHERE LOCATED IN SOUTH CENTRAL IA AND NORTHWEST MO IN VIEW OF THE UPPER DISTURBANCE...AND FROM NORTHEAST IL INTO THE STL AREA ALONG BOUNDARY VCNTY. && .SHORT TERM...TONIGHT AND THURSDAY... TONIGHT...FOR THIS EVENING EXPECT THE BULK OF ISOLATED TO SCTRD CONVECTION TO OCCUR IN THE VCNTY OF CURRENT PRESSURE FALL AND LLVL MOISTURE CONVERGENT REGIONS DESCRIBED ABOVE...THUS JUST THE FAR EASTERN CWA AND THE FAR SOUTHWEST AT RISK OF ISOLATED/SCTRD STORMS INTO THE EVENING. ANOTHER AREA TO WATCH IS AGITATED CU FIELD TAILING OUT OF SOUTHWEST WI INTO THE NORTHEASTERN CWA...WHICH BOTH THE LATEST RUC AND HRRR RUNS DEVELOP SOME ISOLATED CONVECTION ON THROUGH 04Z.WILL COVER THIS UPDATED POTENTIAL WITH LOWER TO MODERATE CHC POPS FOR LIMITED COVERAGE. ANY DEVELOPED STORM MAY STILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL... BUT NOT NEAR THE LEVELS OF YESTERDAY OR LAST NIGHT. THE ABOVE MENTIONED CONVECTIVE AWARENESS AREAS THIS EVENING ARE GENERALLY OUTSIDE OF THE LINGERING FLASH FLOOD WATCH AND WILL CANCEL THE REMAINING HEADLINE EARLY WITH AFTERNOON PACKAGE ISSUANCE. INCOMING SUBSIDENCE WITH UPPER RIDGE AMPLIFICATION FOR SOME CLOUD CLEAR OUT TONIGHT...AS WELL AS LLVL NORTH TO EVENTUALLY NORTHEASTERLY DRYING BOUNDARY LAYER FETCH WILL BRING ABOUT LOWS AT LEAST IN THE UPPER 50S IN THE NORTHERN CWA BY EARLY THU MORNING. OTHERWISE LOWS MAY HAVE TROUBLE DIPPING BLOW THE MID 60S AGAIN SOUTH OF I80 IN LINGERING HIGHER SFC DPT POOLS AS WELL AS ANY CONVECTIVE DEBRIS. THURSDAY...LINGERING VORT FESTERING OVERHEAD AND SOME THERMODYNAMIC PROFILES SUPPORTIVE OF INDUCING DIURNAL SHOWERS AND THUNDERSTORMS STILL SUPPORT A LOW CHC FOR SOME DEVELOPMENT SOUTH OF I80...BUT CURRENT PROGS APPEAR NOT AS FAVORABLE AS ONES YESTERDAY AT THIS TIME. BEST LLVL CONVERGENCE/THTA-E FIELDS AND DEEPER CONVECTIVE INDICES ALIGN ALONG AND SOUTH OF THE DVN CWA ON THU...WHILE LOW TO MID LEVEL RIDGING AND INHERENT SUBSIDENCE REALLY MAKE HEADWAY AND SPILL ACRS THE DVN CWA FROM THE NORTH AS THE DAY PROGRESSES. GUIDANCE HIGHS MAY APPEAR A BIT TOO WARM WITH MANY LOW TO MID 80S ADVERTISED BY THE MODELS AND WILL GO MORE IN THE REALM OF UPPER 70S TO LOW 80S. OF COURSE A REDUCTION IN AMBIENT LLVL LMRH MAY SUPPORT A FEW AREAS HEATING TO 83 OR 84 DEGREES...BUT WILL GENERALLY ADVERTISE WIDESPREAD 80/LOWER 80S. A NICE AFTERNOON IN STORE FOR MOST OF THE FCST AREA. ..12.. .LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY... UPPER PATTERN WILL FEATURE HIGH AMPLITUDE AND BLOCKING INTO THE UPCOMING MEMORIAL DAY HOLIDAY WEEKEND... WITH WESTERN CONUS TROUGH... CENTRAL CONUS RIDGE AND HUDSON BAY VORTEX RESULTING IN AN OMEGA BLOCK. IN ADDITION... ENERGY OVER THE MID ATLANTIC REGION WILL RETROGRADE AND UNDERCUT BUILDING UPPER RIDGE RESULTING IN A REX BLOCK WITHIN THE OMEGA BLOCK. THUS... THE PATTERN WILL REMAIN STAGNANT FOR THE FIRST SEVERAL DAYS OF THE EXTENDED WITH SFC RIDGING IN CONTROL PROVIDING DRY AND PLEASANT CONDITIONS THROUGH SAT. UPPER PATTERN IS THEN PROGGED TO TRANSITION TO A FLATTER OR NEARLY ZONAL FLOW BY EARLY NEXT WEEK AND REMAIN SO THROUGH THE REST OF THE EXTENDED... AS WESTERN TROUGH EJECTS THROUGH THE PLAINS INTO SOUTHERN CANADA BEFORE SLOWLY MIGRATING EASTWARD IN ADVANCE OF LARGE DIGGING UPPER LOW THROUGH THE GULF OF AK. THIS EJECTION OF THE WESTERN TROUGH WILL SEND A COLD FRONT THROUGH THE AREA SUN NGT INTO MON AM... ACCOMPANIED BY RAIN CHCS. SUGGESTIONS WITH ENERGY LIFTING AWAY FROM AREA THAT MATURE CONVECTION IN PLAINS WILL WEAKEN WHILE APPROACHING SUN EVE WITH MAINLY SCT ACTIVITY SUN NGT INTO MON AM BEFORE FLARE UP FURTHER EAST MON AFTN WITH HEATING. THIS TIMING (SUN NGT-MON AM) PROVIDED IT DOESN/T CHANGE... ALONG WITH ONLY SCATTERED COVERAGE PRESENTS BEST SCENARIO FOR ANY HOLIDAY OUTDOOR ACTIVITIES. TUE THROUGH THU... MEDIUM RANGE GENERALLY SUGGEST/SUPPORT A SHORTWAVE WILL DROP DOWN BACKSIDE OF CANADA LOW WITH ATTENDANT COLD FRONT AND MAINLY SCT ACTIVITY YET AGAIN FOR LATER TUE INTO EARLY WED. ECM SHOWS ANOTHER IMPULSE WITH CONVECTIVE COMPLEX ROLLING DOWN ACROSS AREA MAINLY THU... WHILE GFS IS 12+ HRS EARLIER. WITH LOWER CONFIDENCE ON TIMING HAVE OPTED TO KEEP POPS BELOW MENTION ON DAY 7 ATTM AS WE AWAIT BETTER MODEL AGREEMENT. ..05.. && .AVIATION... WILL LINGER MVFR TO VFR LEVEL SCTRD TO BKN CU AND MENTION THUNDERSTORMS IN THE VCNTY AT THE BRL AND MLI THROUGH 02Z...BUT BEST CHANCES APPEAR TO BE SETTING UP SOUTH AND EAST OF THESE AIRPORTS THIS EVENING. RATHER LIGHT SFC WIND REGIME TO CONTINUE TO VEER AROUND TO THE NORTH AND NORTHEAST AS UPSTREAM SFC RIDGE GETS READY TO TRY AND BUILD DOWN OUT OF MN. EXPECT MAINLY VFR CONDITIONS INTO THU MORNING AFTER THIS EVENINGS CONVECTIVE THREAT ENDS...BUT THE TERMINALS MAY HAVE SOME FOG DEVELOPMENT OF 4-5 MILES AFTER 08Z. THE BRL TERMINAL MAY HAVE THE HIGHEST FOG POTENTIAL CLOSER TO LINGERING HIGHER SFC MOISTURE POOL. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 12/05
Hazardous weather outlook, May 26, 4:10 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 410 PM CDT WED MAY 26 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-271000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 410 PM CDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER. WHILE THE CHANCE FOR SEVERE WEATHER WITH ANY STORM IS LOW...ANY MORE DEVELOPED STORM WILL BE ABLE TO PRODUCE VERY LOCALIZED HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. THE THREAT FOR WIDESPREAD HEAVY RAIN AND FLOODING HAS ENDED FOR NOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY SOUTH OF INTERSTATE 80. THUNDERSTORMS MAY BE POSSIBLE DURING THE SUNDAY INTO MONDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT. 12
In the hours before
Special weather statement, May 26, 6:45 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 645 PM CDT WED MAY 26 2010 IAZ054-ILZ001-002-007-270045- JACKSON IA-JO DAVIESS IL-STEPHENSON IL-CARROLL IL- 645 PM CDT WED MAY 26 2010 ...NEARLY STATIONARY THUNDERSTORMS WITH HEAVY RAIN... A SMALL AREA OF STORMS CONTINUES ALONG A LINE FROM APPLE RIVER TO ELIZABETH...TO GREEN ISLAND IOWA. HEAVY RAIN RATES MAY CAUSE SOME PONDING OF WATER IN POORLY DRAINED OR LOW LYING AREAS. SMALL HAIL IS ALSO POSSIBLE. && LAT...LON 4250 8988 4206 9006 4213 9035 4251 9025 ERVIN
Special weather statement, May 26, 7:30 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 730 PM CDT WED MAY 26 2010 ILZ001-270130- JO DAVIESS IL- 730 PM CDT WED MAY 26 2010 ...STATIONARY THUNDERSTORMS WITH HEAVY RAIN... A SMALL AREA OF STORMS CONTINUES ALONG A LINE FROM APPLE RIVER TO ELIZABETH...TO GREEN ISLAND IOWA. HEAVY RAIN MAY CAUSE SOME PONDING OF WATER IN POORLY DRAINED OR LOW LYING AREAS. SMALL HAIL IS ALSO POSSIBLE. THE HEAVIEST RAINS HAVE FALLEN NEARLY ON TOP OF THE APPLE RIVER...WHICH MAY BE IMPACTING CANYON BOY SCOUT CAMP. IF YOU HAVE INFORMATION ON ANY FLOODING IN LOW LYING AREAS...PLEASE CONTACT LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE. EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES IN AREA STREAMS AND CREEKS. && LAT...LON 4246 9015 4246 8996 4227 9018 4226 9026 ERVIN
Local storm report, May 26, 7:51 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
751 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HEAVY RAIN ELIZABETH 42.32N 90.22W
05/26/2010 M1.50 INCH JO DAVIESS IL TRAINED SPOTTER
SPOTTER REPORTED AS OF 710 PM HE HAD RECIEVED 1.50 INCH
RAIN AT HIS HOME. SPOTTER ALSO REPORTED THAT AS OF 740 PM
SEVERAL AREA SMALL STREAMS TO THE NORTH AND EAST ARE OUT
OF THEIR BANKS AND THE APPLE RIVER WAS RISING RAPIDLY.
&&
MIKEZLocal storm report, May 26, 8:06 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
806 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 2 NE ELIZABETH 42.34N 90.20W
05/26/2010 JO DAVIESS IL LAW ENFORCEMENT
APPLE RIVER ENCROACHING OVER EAST HOFFMAN ROAD DUE TO
RAPID RISE OF WATER FROM HEAVY RAIN IN PAST 2 HOURS.
&&
ERVINThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:30 PM CDT | Special Weather Statement | DVN | Jo Daviess | 60 min |
| May 26, 7:53 PM CDT | Flash Flood Warning | DVN | Jo Daviess | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.